iMedi.co.uk

Ajuta Max Strength Cold & Flu Lemon Flavour Powder For Oral Solution

Informations for option: Ajuta Max Strength Cold & Flu Lemon Flavour Powder For Oral Solution, show other option

SUMMARY OF PRODUCT CHARACTERISTICS

1 NAME OF THE MEDICINAL PRODUCT

Ajuta Max Strength Cold & Flu Lemon Flavour, powder for oral solution

2 QUALITATIVE AND QUANTITATIVE COMPOSITION

1 Sachet contains:

Paracetamol    1000 mg

Phenylephrine hydrochloride* 12.2 mg (*Equivalent to phenylephrine (base) 10.0 mg)

Excipients:

Sucrose 3.8g Aspartame (E951) 35 mg

Sorbitol (E420) 1 mgFor a full list of excipients, see section 6.1.

3 PHARMACEUTICAL FORM

Powder for oral solution, sachet White powder

4    CLINICAL PARTICULARS

4.1    Therapeutic indications

For the relief of the symptoms of colds and influenza, including the relief of aches and pains, sore throat, headache, nasal congestion and lowering of temperature.

4.2 Posology and method of administration

Oral administration after dissolution in water

Adults and Adolescents over 16 years of age who weigh more than 50 kg

One sachet dissolved by stirring in hot water.

The dose may be repeated in 4-6 hours.

No more than three doses should be taken in 24 hours.

Children under 16 years of age:

Ajuta Max Strength Cold & Flu Lemon Flavour is not recommended for use in children below the age of 16 without medical advice.

Elderly:

There is no indication that dosage needs to be modified in the elderly.

4.3 Contraindications

Hypersensitivity to the active substances paracetamol or phenylephrine or any of the excipients Severe coronary heart disease

Hypertension

Glaucoma

Hyperthyroidism

Use in patients taking tricyclic antidepressants

Use in patients who are currently taking ore have taken monoamine oxidase inhibitors (MAOis)within the last 2 weeks

4.4 Special warnings and precautions for use

Use with caution in patients with

•    Raynaud's phenomenon

•    Diabetes

•    Moderate and severe renal insufficiency

•    Liver function disorders:

mild to moderate hepatocellular insufficiency (including Gilbert’s syndrome),severe hepatic insufficiency (Child-Pugh >9), acute hepatitis and concomitant treatment with medicinal products affecting hepatic functions

•    haemolytic anaemia,

•    dehydration

•    alcohol abuse

•    chronic malnutrition

•    glutathione depletion due to metabolic deficiencies

This product should not be combined with other medicinal products that contain paracetamol. Higher doses than recommended may lead to severe liver damage. Clinical signs of liver damage normally become evident 2 days after ingestion. Antidote should be given as soon as possible. See also section 4.9.

Each sachet contains approximately 3.9 g of carbohydrates. This should be taken into account in patients with diabetes mellitus.

Contains sucrose and sorbitol (E420). Patients with rare hereditary problems of fructose intolerance, glucosegalactose malabsorption or sucrase-isomaltase insufficiency should not take this medicine.

Contains aspartame (E951), a source of phenylalanine. May be harmful for people with phenylketonuria.

Medical supervision is recommended if symptoms are not relieved or deteriorate within 3 days of therapy with Ajuta Max Strength Cold & Flu Lemon Flavour.

Aspirin-hypersensitive asthmatics may also be hypersensitive to Ajuta Max Strength Cold & Flu Lemon Flavour.

4.5 Interaction with other medicinal products and other forms of interaction

Paracetamol

Drugs which induce hepatic microsomal enzymes, such as alcohol, barbiturates, anticonvulsants such as phenytoine, phenobarbital, methylphenobarbital and primidone, rifampicin, monoamine oxidase inhibitors and tricyclic antidepressants, may increase the hepatotoxicity of paracetamol, particularly after overdosage. .

The speed of absorption of paracetamol may be decreased by anticholinergic drugs (e.g., glycopyrronium, propantheline), and increased by metoclopramide or domperidone and absorption reduced by cholestyramine. Isoniazide reduces paracetamol clearance with possible potentiation of its action and/or toxicity, by inhibiton of its metabolism in the liver. The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses have no significant effect. Probenecid reduces clearance of paracetamol by inhibiting conjugation with glucoronic acid.

Regular use of paracetamol possibly reduces metabolism of Zidovudine (increased risk of neutropenia).

Phenylephrine

Phenylephrine may adversely interact with other sympathomimetics, vasodilators and beta-blockers and other antihypertensives.

The vasopressor effects of phenylephrine can be potentiated by digoxin, MAO inhibitors, tricyclic antidepressants such as amitryptiline, amoxapine, clomipramine, desipramine and doxepine or tetracyclics such as maprotiline; antidepressants such as phenelzine, isocarboxylic acid, nialamide, tranylcipromine, moclobemide; Parkinson's disease drugs such as selegiline, and others such as furazolidone.

Contraindicated for patients currently receiving or within two weeks of stopping therapy with monoamine oxidase inhibitors

4.6 Fertility, pregnancy and lactation

Pregnancy

Paracetamol

Epidemiological studies in human pregnancy have shown no ill-effects due to paracetamol used in the recommended dosage, but patients should follow the advice of their doctor regarding its use.

Phenylephrine

There are limited data on the use of phenylephrine in pregnant women. Vasoconstriction of uterine vessels and reduced uterine blood flow associated with use of phenylephrine may result in fetal hypoxia. Until more information is available, use of phenylephrine should be avoided during pregnancy.

Lactation

Paracetamol

Paracetamol is excreted in breastmilk, but not in a clinically significant amount. Available published data do not contraindicate breast feeding.

Phenylephrine

There are no data available on whether phenylephrine is released into breast milk and no reports on the effects of phenylephrine on the nursing infant. Until more data are available, use of phenylephrine should be avoided in lactating woman.

4.7 Effects on ability to drive and use machines

No studies on the effects on the ability to drive and use machines have been performed. No such effects have been described to date.

4.8 Undesirable effects

The frequency of occurrence of undesirable effect is usually classified as follows Very common (>1/10)

Common (>1/100 to <1/10)

Uncommon (>1/1,000 to <1/100)

Rare (>1/10,000 to <1/1,000)

Very rare (<1/10,000)

Not known (cannot be estimated from the available data)

Paracetamol

System organ class

Frequency

Symptoms

Blood and lymphatic system disorders

Rare

Blood dyscrasias including platelet disorders, agranulocytosis, leucopenia, thrombocytopenia, haemolytic anaemia, pancytopenia

Skin and subcutaneous tissue disorders

Rare

Hypersensitivity including skin rash and urticaria, pruritus, sweating, purpura, angioedema

Very rare

Serious skin reactions ( Drug induced Stevens-Johnson syndrome-SJS, toxic epidermal necrolysis-TEN, and acute generalized exanthematous pusturlosis-AGEP)

Immune system disorders

Rare

Allergic or hypersensitivity reactions including skin rashes, urticaria, anaphylaxis and bronchospasm

Hepatobiliary disorders

Rare

Abnormal hepatic function (increase in hepatic transaminases), hepatic failure, hepatic necrosis, jaundice.

Renal and urinary disorders

Very rare

Interstitial nephritis after prolonged use of high doses of paracetamol Sterile pyuria (cloudy urine)

Gastrointestinal disorders

Very rare

Acute pancreatitis

Erythema multiforme, oedema of the larynx, anaphylactic shock, anaemia, liver alteration and hepatitis, renal alteration (severe renal impairment, haematuria, anuresis), gastro intestinal effects and vertigo have been reported with a not known frequency.

Paediatric population

Frequency, type and severity of adverse reactions in children over the age of 16 years are expected to be the same as in adults.

Phenylephrine

System organ class

Frequency

Symptoms

Nervous system disorders

Very rare

Insomnia, nervousness, tremor, anxiety, restlessness, confusion, irritability, dizziness and headache may occur

Cardiac disorders

Rare

Tachycardia, palpitation

Vascular disorders

Rare

Blood pressure increase

Gastrointestinal disorders

Common

Anorexia, nausea and vomiting

Immune system disorders

Rare

Allergic or hypersensitivity reactions including

skin rash, urticaria, anaphylaxis and bronchospasm_

Paediatric population

Frequency, type and severity of adverse reactions in children over the age of 16 years are expected to be the same as in adults.

Reporting of suspected adverse reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via Yellow Card Scheme, Website: www.mhra.gov.uk/yellowcard.

4.9 Overdose

Liver damage is possible in adults who have taken a single dose of 10 g or more of paracetamol. Ingestion of a single dose of 5 g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).

Risk Factors If the patient:

(a)    Is on long-term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St. John's Wort or other drugs that induce liver enzymes.

Or

(b)    Regularly consumes ethanol in excess of recommended amounts.

Or

(c)    Is likely to be glutathione deplete, e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.

Or

(d)    is a young child.

Or

(e)    has a liver disease.

Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema and death. Acute renal failure with acute tubular necrosis strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.

After prolonged use of high doses of paracetamol hypokalemia may develop.

Management

Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines.

Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24 hours from ingestion should be discussed with the specialised services or a liver unit.

Hypertensive effects may be treated with an i.v. alpha-receptor blocking agent.

5 PHARMACOLOGICAL PROPERTIES

5.1 Pharmacodynamic properties

Pharmacotherapeutic group:    paracetamol combinations excl. psycholeptics

ATC- Code:    N02BE51

Paracetamol: Paracetamol has both analgesic and antipyretic activity which is believed to be mediated principally through its inhibition of prostaglandin synthesis within the central nervous system.

Phenylephrine: Phenylephrine is a post-synaptic alpha-receptor agonist with low cardioselective beta-receptor affinity and minimal central stimulant activity. It is a recognised decongestant and acts by vasoconstriction to reduce oedema and nasal swelling.

5.2 Pharmacokinetic properties

Paracetamol: Paracetamol is absorbed rapidly and completely mainly from the small intestine and, depending on the formulation, produces peak plasma levels after 30 minutes to 2 hours following oral dosing. The systemic availability is subject to first-pass metabolism and varies with dose between 70% and 90%. The drug is rapidly and widely distributed throughout the body and is eliminated from plasma with a t./2 of approximately 2 hours. Plasma protein binding is about 10%. The major metabolites are glucuronide and sulphate conjugates (>80%) which are excreted in urine.

Phenylephrine: Phenylephrine is absorbed from the gastrointestinal tract, but has reduced bioavailability by the oral route due to first-pass metabolism. It retains activity as a nasal decongestant when given orally, the drug distributing through the systemic circulation to the vascular bed of nasal mucosa. When taken by mouth as a nasal decongestant phenylephrine is usually given at intervals of 4-6 hours.

5.3 Preclinical safety data

Preclinical safety data on these active ingredients in the literature have not revealed any pertinent and conclusive findings which are of relevance to the recommended dosage and use in the product and which have not already been mentioned elsewhere in this Summary.

6    PHARMACEUTICAL PARTICULARS

6.1    List of excipients

Ascorbic acid, sucrose, aspartame (E951), lemon flavours (containing: natural lemon oils and natural and nature identical flavouring substances, maltodextrin, mannitol, gluconolactone, acacia gum, sorbitol (E420), a - tocopherol (E307)and silica colloidal anhydrous), saccharin sodium, silica colloidal, citric acid, sodium citrate.

6.2 Incompatibilities

None known.

6.3 Shelf life

2 years

The reconstituted solution in hot water is stable for 60 min at room temperature

6.4 Special precautions for storage

None

6.5 Nature and contents of container

The sachet foil is composed of paper, glue or polyethylene, aluminium and ethylene methacrylic acid copolymer.

10 sachets are contained in a cardboard carton.

6.6 Special precautions for disposal

No special requirements.

7 MARKETING AUTHORISATION HOLDER

Hermes Arzneimittel GmbH

Georg-Kalb-Str. 5-8, 82049 Grosshesselohe/Munchen Germany

Telephone: +49 89 791020 Telefax: +49 89 79102280

8    MARKETING AUTHORISATION NUMBER(S)

PL 17740/0006

9    DATE OF FIRST AUTHORISATION/RENEWAL OF THE AUTHORISATION

25/10/2011

10    DATE OF REVISION OF THE TEXT

24/07/2015